News

St John of God Bunbury Hospital

Our wonderful Pastoral Services team celebrated Pastoral Care Week last week with our Social Worker and Volunteer Coordinator.

St John of God Bunbury Hospital

Time To Remember, Time To Act Last Friday, 31 August marked International Overdose Awareness Day. The purpose is to raise awareness about overdose and also acknowledge the grief of the families and friends who have lost a loved one to an overdose death. All drugs, including alcohol and pharmaceutical medications, can cause an overdose. An overdose happens when a person has more of a drug, or a combination of drugs, than their body can manage. The risk of having an overdose increases when different drugs are taken together. 1,808 people died from an overdose in Australia in 2016. This is the highest number of overdose deaths recorded since the late 1990’s. If someone looks like they are in trouble and can’t be woken after drinking alcohol or using drugs, it’s very important that they get medical help quickly. Call an ambulance or medical services straight away. A quick response can save their life.